MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAX NOW COVID-19 AG CARD KIT 40T EUA; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAX NOW COVID-19 AG CARD KIT 40T EUA; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-000
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 - b3: the date indicated is an approximation as the exact event date was not provided.The remainder of the investigation remains in progress.A supplemental report will be provided after completion or upon receipt of new information.
 
Event or Problem Description
The customer reported an unknown number of false positive results with the id now covid-19 2.0 assay performed on unknown dates.The sample and swab types were not provided.This manufacturer's report addresses lot one (1) of two (2).Confirmation pcr (platform - unknown) testing was performed on unknown dates and generated negative results.Although requested, no additional patient information including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
H11 - b3: the date indicated is an approximation as the exact event date was not provided.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 227687y with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-000/ lot 227687y and test base part number 195-430h/ lot 223637.The lot met the required release specifications.A review of the complaints reported false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 227687y showed that the complaint rate is (b)(4) abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however it could have possibly been related to the specific patient sample.
 
Event or Problem Description
 
Event or Problem Description
The customer reported an unknown number of false positive results with the binax now covid-19 ag card kit performed on unknown dates.The sample and swab types were not provided.This manufacturer's report addresses lot one (1) of two (2).Confirmation pcr (platform - unknown) testing was performed on unknown dates and generated negative results.Although requested, no additional patient information including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
Correction: b5 - describe event or problem.H11 - b3: the date indicated is an approximation as the exact event date was not provided.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 227687y with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-000/ lot 227687y and test base part number 195-430h/ lot 223637.The lot met the required release specifications.A review of the complaints reported false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 227687y showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however it could have possibly been related to the specific patient sample.

Brand Name
BINAX NOW COVID-19 AG CARD KIT 40T EUA
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key19639126
Report Number1221359-2024-00435
Device Sequence Number18311095
Product Code QKP
UDI-Device Identifier10811877011290
UDI-Public(01)10811877011290(17)240904(10)227687Y
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EUA202537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2024
Device Catalogue Number195-000
Device Lot Number227687Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer07/02/2024
07/18/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/09/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown